Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Have hyperthyroid. Took deviry 10mg for delaying periods. Getting feeling of swelling all over body. What's wrong?

User rating for this question
Very Good
Answered by

Infertility Specialist
Practicing since : 2000
Answered : 3577 Questions
hello, i m 36yrs old. i have taken deviry 10mg for delaying my menstrual cycle due to a function at my place... i got my periods immediately the next day when i stopped the medicine. but i still continue to get mild flow on the 7th day even which generally does not happen... since i had lot of physical work to be done, i feel my body a bit swollen. i have hyperthyroid... just wanted to check that the swelling is a side effect of deviry.. if yes then wat needs to be done. also i havent taken enough rest after the function and am undergoing thru a lot of stress in office too...
Posted Fri, 30 Nov 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Mahesh Koregol 4 hours later

Thanks for your query.

I have read your query & I understand your concerns. Following is my reply:

1) First i would like to tell you that the heavy and prologed flow you are suffering is not related to deviry.

2) It is due to your increased stress levels both mentally and physically. This generally derails the hormones and cause bleeding.

3) Stress may also have impact on your hyperthyroid status which is causing the body to swell and also probably the menstrual problem.

4) Hence I suggest you get your thyroid hormone levels checked and adjust medication accordingly.

5) If bleeding doesnot subside in 2 days, visit a gynecologist and ask for medications containing tranexamic acid which will effectively control the bleeding.

I hope I answered your query. I will be available for any followup queries you have.


Dr.Mahesh Koregol

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor